MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE¿ VENTED VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE¿ VENTED VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 011-CH-74S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for return; however, it has not yet been received.
 
Event or Problem Description
The customer reported difficulties with chemoclave¿ vented vial spike, 20mm when preparing cytotoxic oily drugs (paclitaxel, docetaxel, etoposide) across all devices used in recent months.Specifically, the malfunction resulted in drug leakage.The spill did not involve the patient, however, the spill came into contact with the healthcare worker.The device additionally failed to equalize the pressure inside the vial, preventing the correct amount of medication from being drawn.Although there were no injuries or deaths related to the malfunction, the issue resulted in delays in the preparation of therapy.No medical intervention was required.The affected drugs have been replaced.The spilled material was cleaned according to facility protocol, a specific kit was not used.The actual specific event date was not provided.There was no human harm.
 
Additional Manufacturer Narrative
Photos were returned showing the boxes and packaging information.No defects or anomalies noted.However, the complaint can be confirmed based on the device and complaint information.The probable cause of the restricted flow is due to a vendor related issue.The lot was found to fall under the scope of corrective and preventative action (capa) a capa plan has been implemented to address the identified issue.The outcome of the capa is currently under evaluation and is not yet finalized.

Brand Name
CHEMOCLAVE¿ VENTED VIAL SPIKE, 20MM
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24619854
Report Number9617594-2026-00281
Device Sequence Number15986908
Product Code ONB
UDI-Device Identifier00887709014657
UDI-Public(01)00887709014657(17)300201(10)14295188
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-CH-74S
Device Lot Number14295188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOCETAXEL, MFR UNK.; ETOPOSIDE, MFR UNK.; PACLITAXEL, MFR UNK.
Patient SexUnknown